Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes small red bumps with whiteheads on cheeks and jawline?

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4277 Questions

default
Posted on Wed, 8 Jun 2016 in Skin Hair and Nails
Question: Hello,
I was diagnosed with very mild rosacea on my mid cheeks a few years ago. I used metro gel with no issues. Then I had to change dermatologists and my new one gave me samples of Finacea last year. I used those for a few months and then stopped when I ran out. I didn't fill the prescription for 6 months. In February this year I filled it and began using it again. At the same time I changed my diet drastically by cutting out all diary, grains and legumes. I also stopped all artificial sweeteners which I used a lot. About 3 weeks after using the cream and changing my diet I began to get red bumps all over my cheeks down to my jawline. Inflamed Red small bumps some with whiteheads and others bright red. They got worse so I went to my dermatologist and he said I was having an allergic reaction to the Finacea and he gave me desodine 0.05 cream told me to use it 2 times a day for a week. I did and it almost went away and then 4 days after stopping it came back worse! I thought it was something I was eating more of now like eggs and coconut so I went to an allergist who did a blood test. I am not allergic to any foods I have been eating more of. The allergist said I stopped the steroid cream too fast and told me to go back on it for twice a day for 4 days. Once a day for 4 days then every other then every 3 then stop. It started to get better when using twice a day and now I'm on every other day and it is getting worse again. Bumps are starting to surface again. Do you have any suggestions? I am only using Vitacream soap and lotion on my face. Do you think I should start eating dairy grains and legumes again to see if it helps?
doctor
Answered by Dr. Asmeet Kaur Sawhney 4 hours later
Brief Answer:
Upload pictures

Detailed Answer:
Hi
Thanks for being at healthcaremagic
According to your complaints it doesn't seem to be an allergic reaction. It can be acne vulgaris.
I would recommend you to upload the photographs of the affected areas so that I can have a clearer picture of the condition and can guide you accordingly.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Deepak
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 11 hours later
I added pictures. The first 2 were after stopping the steriod cream suddenly. The last 2 are now. I'm in it every other day. I have never had acne before. Just mild rosacea in cheeks.
doctor
Answered by Dr. Asmeet Kaur Sawhney 50 minutes later
Brief Answer:
Not looking like rosacea

Detailed Answer:
Welcome Back,

I have reviewed the attached photographs and can appreciate few whiteheads along with inflamed red bumps on your face.

This is not looking like rosacea.

In rosacea there is flushing, redness and dialated vessels along with inflamed papules and pustules.
Also there is history of burning on exposure to sun or on application of some chemicals.

Are you having any itching or burning on your face?

Let me know..

Regards

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 5 minutes later
Thanks. It was burning when it was really inflammed after stopping the steriod cream suddenly. It only itches occasionally and seems more after I lotion it. I should add my cheeks are dry skin but my T zone is oily. I have no issues in my T zone
doctor
Answered by Dr. Asmeet Kaur Sawhney 26 minutes later
Brief Answer:
Get a clinical examination done

Detailed Answer:
You should consult a doctor and get yourself clinically examined again to confirm the diagnosis.

Please let me know if there's any further doubt..

Regards
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Lab Tests
Medical Topics

Recent questions on  Steroid

doctor1 MD

Ive been having headaches for most of the day and night for three days already. Mefenamic acid and paracetamol dont seem to work. What should I do?...

doctor1 MD

Hi, I recently developed some (6) pustules on my abdomen that form a semi-circle. They seemed to be filled with pus at first but have since busted...

doctor1 MD

I consulted a cardiologist for persistent high cholesterol problem and sometimes for vertigo. I have been prescribed Vertin 8 mg thrice daily for 2...

doctor1 MD

I was having protected sex with my girlfriend, in the process, she felt like there was blood dripping out from her vagina, and it dripped some onto...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know...

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and...